Tag Archives: Gabapentin

Baclofen

Baclofen

Baclofen

It has begun.

The pill-popping.

This is something I have been grappling with for months and months. Taking medication every day gives me an  unsettled feeling. There are many reasons why I do not wish to become a daily pill-popper. The main reason is that I do not want to put chemicals into my body that have the potential to make my physical well-being become dependent on them. Make sense?

Baclofen. Baclofen is a muscle relaxer and anti-spasm medication. Everything I have read and learned from my pharmacist is that Baclofen has terrible withdrawal symptoms similar to Benzo withdrawal or alcohol withdrawal (neither of which I have ever experienced, but have witnessed in other people.) Additionally, I have been avoiding medication like this because I read that muscle relaxers make you feel a little hinkey in the head. My family owns multiple rehab centers so I am familiar with medication addiction. Maybe that’s why I am leary of taking anything.

So far, (so far being 36+ hours) the Baclofen has been amazing. I am tooting that horn even though I am not on board with the pill-popping train. It actually works. It has only been a couple of days and already I feel looser, barely any tension, and very few spasms in my legs and none in my shoulder blade. The Baclofen is supposed to be taken with my Gabapentin for maximum effectiveness. I tried that last night and this morning and I feel great. My head does not feel funny at all. I’m happy to report that this doesn’t seem to be a typical muscle-relaxer in that regard. My dosage is quite low at 20 mg per day. It seems that 80 mg is a high dose and somewhat typical for MS, Syringomyelia, and other spinal cord issues. I’m happy to stick with the 20 mg per day. It is working.

Yoga time.

Gabapentin Update

Image

FUNNY STUFF THERE ^^^.

Now on to the Gabapentin.

This update only applies to my own personal experience.

Gabapentin does stop muscle spasms in my legs.

It does cause insomnia for me.

It does not eliminate my muscle pain.

It does not stop my muscle fatigue.

My muscles are weaker now than ever before.

It does make me fat. I have gained 7 pounds in 12 days.

It has helped with my sensory feelings such as skin sensation. My skin is much less sensitive and feels less pain.

This is not the right medication for me at this time.

Gabapentin (Neurontin) Side Effects

I have only been on Gabapentin for three weeks and I have gained weight. Not sure how much weight, but a lot. A little, a lot. A dress I had worn three weeks ago wouldn’t even go past my shoulders yesterday. It must be water weight because it is all in my torso.

The Gabapentin stops spastic movements in the legs and stabbing, burning spinal cord pain caused by lesions. It is also used for people with Epilepsy so it is a multi-use pharmaceutical. Like every drug in America. HA!

The side effects I have felt since taking the Gabapentin are: fuzzy brain/thinking, not feeling very alert when driving, unfocused vision, (not blurry or doubled, but more just unable to focus on the person or thing I’m supposed to look at) lack of concentration, weight gain, and exhaustion.

NOTE: I have only been on 900 mg for 3 weeks and most of those side effects have subsided, except the weight gain. Hopefully that will level out. I sleep like a log at night and it is fantastic. I will not increase my dosage even if the doctor asks me to. At least not yet. I have noticed improvement in my spastic leg and pain quite a bit and about 50% in my spinal column. Due to the long Syrinx in my cord, I really do not want to increase the Gabapentin because who knows if it is helping anything other than the spastic leg. Why take the “normal” 1900 – 2100 mg per day. Who even says that is normal?? 

Good luck with your medication options.

Image